MAUDE Adverse Event Report: LEMAITRE VASCULAR, INC. LIFESPAN EPTFE VASCULAR GRAFT; PROTHESIS, VASCULA GRAFT

LEMAITRE VASCULAR, INC. LIFESPAN EPTFE VASCULAR GRAFT; PROTHESIS, VASCULA GRAFT
Catalog Number RS47050
Medical Device Problem Code Biofilm coating in Device (1062)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 08/23/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Graft was implanted on (b)(6) 2017 in the upper arm.On (b)(6) 2017, thrombectomy was performed to check the performance of the graft.Doctor then found that the graft did not incorporate well and began to scar in.So, he replaced the graft on (b)(6) 2017.Also, he discovered a film on the graft indicating a likely infection.Cultures were then taken but not available as of report date.Doctor had told the sales rep.That the infection could be related to patient's health condition rather than the reaction to the graft.We have conducted a lot history review and did not find any issues noted in the manufacturing, packaging and sterilization process that could be related to this issue.All qc tests passed their requirements.Further, we have not received any other complaints of similar nature for devices from this lot.Hence, we consider this to be an isolated incident.There was no injury to the patient as the result of this incident.Patient has been discharged from the hospital.Although the investigation is ongoing, it is unlikely that the infection experienced by the patient was related to the graft.It is possible that the patient's health condition along with the physician's technique could have contributed to this incident.
 
Event or Problem Description
During routine thrombectomy, surgeon discovered an unknown film over the graft after 12 days of implant.The graft was then removed and replaced with a new graft.

Brand Name
LIFESPAN EPTFE VASCULAR GRAFT
Common Device Name
PROTHESIS, VASCULA GRAFT
Manufacturer (Section D)
LEMAITRE VASCULAR, INC.
63 second ave
burlington MA 01803
MDR Report Key6888500
Report Number1220948-2017-00055
Device Sequence Number13611305
Product Code DSY
UDI-Device Identifier00840663105274
UDI-Public00840663105274
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K130016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/22/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date03/28/2024
Device Catalogue NumberRS47050
Device Lot NumberLVG2252
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/23/2017
Initial Report FDA Received Date09/22/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;